Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Have high cholesterol. Feeling dizzy and loosing hair. What should be done to get cured?

Nov 2013
User rating for this question
Answered by

Practicing since : 1994
Answered : 5293 Questions
I have been feeling dizzy since I woke up this morning, on getting out of bed i had to hold on to the walls on the landing to wake my son for school. The dizzy feeling hasn't gone, if I bend down to pick something up it is worse. I had a TIA 18mths ago and it started like this, could this be the sign of another one? My cholesterol was high at 8.9 I got it down to 6.9 with diet over 12mths, then I had the TIA after which my Doctor put me on a daily statin and aspirin - my cholesterol level is now down to 3.4. My father died of heart disease in his 60's, I obviously have his genes as I'm loosing my hair in the same pattern as he did but I'm female! I'm 57 years old 5'4" tall and slightly overweight at just under 12 stone.
Posted Sat, 6 Oct 2012 in Stroke
Answered by Dr. Sudhir Kumar 15 minutes later
Thank you for contacting Healthcare magic.
At present, you have dizziness, which increases on bending down (head & neck movements). At present, the most likely diagnosis for your symptoms is benign positional vertigo (BPPV). This is not a serious disease and improves with medications such as betahistine and rehabilitation exercises. I want to reassure you that these are not symptoms of TIA/stroke.
However, if dizziness is accompanied by other symptoms such as:
1. Double vision,
2. Slurred speech,
3. Imbalance while walking,
4. Difficulty in swallowing,
5. Severe headache,
then, it could be a symptom of stroke/TIA. So, please watch for those symptoms.
Moreover, you are already on statin and aspirin, the two good drugs to prevent TIA/stroke, the risk of these events are very low in you.
Please get back if you have more queries.
Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospital, Hyderabad
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor